Pennsylvania, 2012Hail and Damaging Winds in Pennsylvania, September 22, 2012
September 22, 2012 · NWS PBZ · 47 events in 9 counties and zones
A strong cold front racing across the Upper Ohio Valley produced scattered severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front racing across the Upper Ohio Valley produced scattered severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 22, 4:05 PM EST, 42 minutes earlier.
Area forecast discussion, Sep 22, 4:05 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 PM EDT SAT SEP 22 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION EARLY TONIGHT WITH
SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM. MUCH COOLER AIR
WILL ARRIVE FOR SUNDAY INTO MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
UPDATED FORECAST TO INCREASE WIND GUSTS. SEVERAL SITES IN WESTERN
AND CENTRAL OHIO ARE SEEING GUSTS UP TO 40-50 MPH OUTSIDE OF
THUNDERSTORMS...AND HAVE BUMPED UP FORECASTS ACCORDINGLY. CANNOT
RULE OUT AN ISOLATED SITE RECEIVING WIND GUST CRITERIA OF 45
MPH...BUT DO NOT THINK THIS WILL BE WIDESPREAD ENOUGH TO WARRANT
A WIND ADVISORY. PREVIOUS DISCUSSION FOLLOWS.
SCATTERED SHOWERS AND A FEW STORMS ACROSS NORTHERN OHIO MID
AFTERNOON WITH COLD FRONT AND UPPER LEVEL SHORTWAVE. WILL KEEP
CHANCE FOR THUNDERSTORMS NORTH OF I-70 THIS EVENING. OTHERWISE
SCATTERED SHOWERS FIRST HALF OF TONIGHT WILL BEGIN TO DIMINISH
SOUTH TO NORTH AFTER MIDNIGHT AS FRONT AND SHORTWAVE PASS.
WINDS WILL BE GUSTY THIS EVENING AHEAD OF AND WITH FRONT. EXPECT A
FEW SHOWERS TO CONTINUE ACROSS THE I-80 CORRIDOR OVERNIGHT WITH
SOME FLOW OFF THE LAKE AND COLD ADVECTION AT 850MB.
FOR SUNDAY ONE MORE FAST MOVING UPPER DISTURBANCE WILL CROSS THE
EASTERN LAKES AND COMBINED WITH FLOW OFF THE LAKES WILL BRING A
FEW SHOWERS ESPECIALLY NORTH OF PITTSBURGH.
TEMPERATURES WILL FALL OFF QUICKLY TONIGHT BEHIND FRONT WITH WELL
BELOW NORMAL TEMPERATURES FOR SUNDAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL BUILD ACROSS REGION SUNDAY NIGHT AND
DOMINATE REGION INTO TUESDAY. CLOUDS AND SHOWERS FROM COLD
ADVECTION WILL END ACROSS THE NORTH SUNDAY NIGHT AS RIDGE BRINGS
SUBSIDENCE AND TURNS FLOW FROM LAKES. WHERE CLEAR SKIES AND WINDS
DIMINISHING FROST POSSIBLE SUNDAY NIGHT ESPECIALLY SHELTERED AREAS
WITH LOWS EXPECTED INTO THE 30S. AS SURFACE HIGH SHIFTS EAST
MONDAY THE BEGINNING OF A WARM UP AS TEMPERATURES RECOVER INTO THE
60S MONDAY AND MID 60S NORTH TO LOWER 70S SOUTH TUESDAY. MID AND
HIGH CLOUDS WILL BE ON THE INCREASE LATE DAY TUESDAY AS A STORM
SYSTEM MOVES EAST FORM THE CENTRAL PLAINS BUT A DRY DAY IS
EXPECTED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
CONSENSUS OF RECENT NAEFS AND ECE MODEL OUTPUT SHOWS A MORE ZONAL
UPPER LEVEL JET STREAM PATTERN REPLACING THE PREVIOUS COLD UPPER
TROUGH ACROSS EASTERN CANADA AND THE GREAT LAKES. HENCE CONCUR WITH
GFS AND ECMWF MOS AND NAEFS MEDIAN VALUES THAT TEMPERATURES ACROSS
THE UPPER OHIO VALLEY THIS PERIOD SHOULD MODERATE TO NEAR NORMAL
LEVELS.
A SLOW EASTBOUND COLD FRONT WILL PRODUCE BANDS OF SCATTERED SHOWERS
LATE TUESDAY NIGHT INTO THURSDAY MORNING. ENSUING HIGH PRESSURE WILL
PROVIDE DRY CONDITIONS LATER THURSDAY INTO SATURDAY.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
PER RECENT SURFACE AND SATELLITE DATA...EXPECT VFR CUMULUS WITH
SURFACE WINDS FROM THE WEST GUSTING TO 30 KTS THE REST OF THE
AFTERNOON.
RECENT HIGH-RESOLUTION MODEL OUTPUT...SUCH AS THE 12Z WRF-NMM...
SHOWS A SECONDARY COLD FRONT OF MOVING SOUTHEASTWARD THROUGH THE
UPPER OHIO VALLEY EARLY TONIGHT. EXPECT A FRONTAL BAND OF MVFR
SHOWERS THIS EVENING WITH POSSIBLE ISOLATED THUNDERSTORMS.
LOCATIONS SUCH AS ZZV...HLG...PIT...BVI..AND FKL COULD SEE WIND
GUSTS UP TO 30-40 KTS...EVEN IF SHOWERS ARE NOT PRESENT.
HAVE CONTINUED A FORECAST OF POST-FRONTAL LATE NIGHT MVFR
STRATOCUMULUS...DUE TO EVAPORATING RAIN INTO A COOLING SURFACE
LAYER. HOWEVER CONFIDENCE IS LOWER THAN BEFORE.
EARLIER THINKING WAS THIS SCENARIO COULD RESULT IN A PERIOD OF
IFR...BUT MORE RECENT NAM MOS AND GFS LAMP QUESTION WHETHER THERE
WILL BE EVEN ANY POST FRONTAL STRATOCUMULUS AT ALL. FOR
CONTINUITY...OPTED TO MAINTAIN A FORECAST OF LATE NIGHT MVFR
STRATOCUMULUS.
SURFACE WINDS LATE TONIGHT AND SUNDAY WILL BE FROM THE NORTHWEST AT
8 TO 13 KTS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Sep 22, 3:37 AM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 AM EDT SAT SEP 22 2012
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-230845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
437 AM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ001-PAZ074-076-WVZ023-041-230845-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
437 AM EDT SAT SEP 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
FROST WILL BE POSSIBLE EARLY MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 22, 4:03 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT SAT SEP 22 2012
OHZ040-041-PAZ007-013-222245-
CARROLL-COLUMBIANA-MERCER-LAWRENCE-
INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM...
COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...NEW CASTLE...
ELLWOOD CITY
503 PM EDT SAT SEP 22 2012
...GUSTY SHOWERS...
A LINE OF SHOWERS MOVING THROUGH NORTHEASTERN OHIO INTO
NORTHWESTERN PENNSYLVANIA AS OF 5 PM WILL PRODUCE WIND GUSTS UP TO
40 MPH UNTIL 630PM. THIS COULD LEAD TO UNSECURED OUTDOOR ITEMS TO
BECOME AIRBORNE AND SMALL BRANCHES TO COME DOWN.
OHZ039-048-057-058-222245-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE
503 PM EDT SAT SEP 22 2012
...GUSTY WINDS...
WINDS WILL GUST UP TO 45 MPH THROUGH 630 PM FOR PARTS OF EAST
CENTRAL OHIO AHEAD OF A REINFORCING SHOT OF COOLER AIR. MOST WILL
NOT OBSERVED ANY PRECIPITATION AS THE FRONT PASSES...BUT RATHER
SUBSTANTIAL INCREASE IN WIND SPEEDS. THIS COULD LEAD TO UNSECURED
OUTDOOR ITEMS TO BECOME AIRBORNE AND SMALL BRANCHES TO COME DOWN.
98
Thunderstorm Wind, Mercer
- When
- September 22, 4:47 PM EST
- Where
- Mercer County, 1.01 mi WNW of Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.408, -80.466
Emergency management reported a tree down on Hickory Road.
Thunderstorm Wind, Mercer
- When
- September 22, 4:50 PM EST
- Where
- Mercer County, Hermitage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.230, -80.450
A trained spotter reported trees down.
Thunderstorm Wind, Mercer
- When
- September 22, 4:55 PM EST
- Where
- Mercer County, 0.45 mi NNW of Sharon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.255, -80.505
Emergency management reported trees down on North Water Ave.
Hail, Venango
- When
- September 22, 5:30 PM EST
- Where
- Venango County, 0.52 mi E of Cooperstown
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 41.500, -79.870
Hail, Lawrence
- When
- September 22, 5:36 PM EST
- Where
- Lawrence County, 1.25 mi WNW of Wiegletown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.990, -80.290
Thunderstorm Wind, Beaver
- When
- September 22, 5:46 PM EST
- Where
- Beaver County, 0.69 mi S of Industry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 40.640, -80.420
The 911 call center reported trees down.
Thunderstorm Wind, Beaver
- When
- September 22, 5:51 PM EST
- Where
- Beaver County, West Aliquippa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.630, -80.230
The 911 call center reported trees down.
Thunderstorm Wind, Beaver
- When
- September 22, 5:51 PM EST
- Where
- Beaver County, 1.05 mi W of Shippingport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 40.630, -80.420
Emergency management reported trees and power lines down.
Thunderstorm Wind, Beaver
- When
- September 22, 5:51 PM EST
- Where
- Beaver County, 1.05 mi E of Colona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.680, -80.250
Emergency management reported trees and power lines down.
Thunderstorm Wind, Beaver
- When
- September 22, 5:51 PM EST
- Where
- Beaver County, Colona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.680, -80.270
The 911 call center reported trees down.
Thunderstorm Wind, Beaver
- When
- September 22, 5:51 PM EST
- Where
- Beaver County, 1.05 mi E of Bridgewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.700, -80.280
The 911 call center reported trees down.
Thunderstorm Wind, Beaver
- When
- September 22, 5:51 PM EST
- Where
- Beaver County, 0.69 mi N of Bridgewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.710, -80.300
The 911 call center reported trees down.
Thunderstorm Wind, Beaver
- When
- September 22, 5:51 PM EST
- Where
- Beaver County, 0.69 mi S of Frisco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.840, -80.270
The 911 call center reported trees down.
Thunderstorm Wind, Venango
- When
- September 22, 5:55 PM EST
- Where
- Venango County, 0.69 mi S of Pleasantville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.590, -79.580
Emergency management reported numerous trees down.
Thunderstorm Wind, Butler
- When
- September 22, 6:08 PM EST
- Where
- Butler County, Criders Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.680, -80.100
The 911 call center reported trees down.
Thunderstorm Wind, Butler
- When
- September 22, 6:11 PM EST
- Where
- Butler County, 0.52 mi E of Mars
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.700, -80.010
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:16 PM EST
- Where
- Allegheny County, 0.53 mi E of Imperial
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -80.240
A trained spotter reported large tree branches down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:17 PM EST
- Where
- Allegheny County, Coraopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.520, -80.170
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Butler
- When
- September 22, 6:17 PM EST
- Where
- Butler County, 1.05 mi W of Saxonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.750, -79.820
The 911 call center reported trees down.
Thunderstorm Wind, Butler
- When
- September 22, 6:23 PM EST
- Where
- Butler County, Sarver
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.730, -79.730
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:30 PM EST
- Where
- Allegheny County, 1.48 mi SSE of Bower Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $60,000
- Reported by
- 911 Call Center
- Coordinates
- 40.350, -80.090
The 911 call center reported a tree down on a house and power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:30 PM EST
- Where
- Allegheny County, Natrona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -79.730
A trained spotter reported power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:30 PM EST
- Where
- Allegheny County, 0.69 mi N of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.440, -79.980
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:30 PM EST
- Where
- Allegheny County, 0.53 mi W of Oakdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.400, -80.190
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:30 PM EST
- Where
- Allegheny County, 1.05 mi E of Etna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.500, -79.950
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:30 PM EST
- Where
- Allegheny County, 2.71 mi WSW of Warrendale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.640, -80.130
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Westmoreland
- When
- September 22, 6:30 PM EST
- Where
- Westmoreland County, Murrysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.430, -79.700
The 911 call center reported power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:30 PM EST
- Where
- Allegheny County, Wexford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 40.630, -80.050
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:31 PM EST
- Where
- Allegheny County, 0.53 mi W of Rankin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.420, -79.890
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Forest
- When
- September 22, 6:35 PM EST
- Where
- Forest County, Byromtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 41.530, -79.050
The Department of Highways reported trees down.
Thunderstorm Wind, Armstrong
- When
- September 22, 6:38 PM EST
- Where
- Armstrong County, Leechburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.630, -79.600
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:50 PM EST
- Where
- Allegheny County, Natrona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -79.730
A trained spotter reported power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:51 PM EST
- Where
- Allegheny County, 0.53 mi W of Rankin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.420, -79.890
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:51 PM EST
- Where
- Allegheny County, 0.69 mi N of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.440, -79.980
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:54 PM EST
- Where
- Allegheny County, 0.53 mi W of Oakdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $45,000
- Reported by
- 911 Call Center
- Coordinates
- 40.400, -80.190
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:55 PM EST
- Where
- Allegheny County, 0.69 mi N of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 40.440, -79.980
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:56 PM EST
- Where
- Allegheny County, 1.48 mi SSE of Bower Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.350, -80.090
The 911 call center reported trees down on a home and power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:56 PM EST
- Where
- Allegheny County, 1.05 mi E of Etna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.500, -79.950
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:57 PM EST
- Where
- Allegheny County, 2.71 mi WSW of Warrendale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.640, -80.130
The 911 call center reported trees and power lines down.
Thunderstorm Wind, Westmoreland
- When
- September 22, 6:58 PM EST
- Where
- Westmoreland County, Murrysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 40.430, -79.700
The 911 call center reported power lines down.
Thunderstorm Wind, Allegheny
- When
- September 22, 6:59 PM EST
- Where
- Allegheny County, 0.69 mi N of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 40.440, -79.980
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 7:00 PM EST
- Where
- Allegheny County, 0.69 mi N of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.440, -79.980
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 7:00 PM EST
- Where
- Allegheny County, Wexford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.630, -80.050
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 7:06 PM EST
- Where
- Allegheny County, 1.05 mi E of Etna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.500, -79.950
The 911 call center reported trees down on power lines.
Thunderstorm Wind, Allegheny
- When
- September 22, 7:06 PM EST
- Where
- Allegheny County, 0.69 mi N of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.440, -79.980
The 911 call center reported trees down.
Thunderstorm Wind, Allegheny
- When
- September 22, 7:08 PM EST
- Where
- Allegheny County, Natrona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $45,000
- Reported by
- 911 Call Center
- Coordinates
- 40.620, -79.730
The 911 call center reported power lines down.
Hail, Mercer
- When
- September 22, 7:31 PM EST
- Where
- Mercer County, 1.25 mi WNW of Farrell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.230, -80.500
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, September 22, 2012$177,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Ohio, September 22, 2012$66,000 · 1 in hail · 10 events
- Damaging Winds in Ohio, September 22, 2012$50,000 · 50 kt wind · 3 events
- Strong Wind in New York, September 22, 2012$23,000 · 3 events
- High Surf in Hawaii, September 22 to 24, 201211 events
- Hail and Damaging Wind in Pennsylvania, September 22, 2012$8,000 · 1 in hail · 4 events
- Hail in Michigan, September 22, 20120.88 in hail · 3 events
- Marine Thunderstorm Winds in Lake Ontario, September 22, 20122 events
- High Wind in Alaska, September 22, 201275 kt wind · 2 events
- Hail in Indiana, September 22, 20120.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 22, 20121 event
- Damaging Wind in New York, September 22, 2012$10,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404028, 404029, 404036, 404022, 404023, 404038, 404039, 404042, 404044, 404048, 404051, 404054, 404056, 404061, 404066, 404070, 404075, 404080, 404082, 404084, 404086, 404106, 404111, 404116, 404117, 404118, 404119, 404120, 404109, 404121, 404087, 404089, 404103, 404104, 404102, 404101, 404099, 404100, 404098, 404105, and more.